Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 22, NWS Sioux Falls, SD

April 25, 2009Plymouth County, Sioux County, Iowa; Union County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 25, 2009, 1:08 AM CDT for Plymouth County, Sioux County, Iowa; Union County, South Dakota. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 1:08 AM CDT (06:08 UTC)
Expired
Apr 25, 2009, 2:00 AM CDT
In force
52 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Plymouth County, IA, Sioux County, IA, Union County, SD

The radar

The Sioux Falls radar (KFSD), 82 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:30 AM CDTHAIL 15 Wnw Brunsville, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
558 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 250608
SVRFSD
IAC149-167-SDC127-250700-
/O.NEW.KFSD.SV.W.0022.090425T0608Z-090425T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
108 AM CDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
  SOUTHEASTERN SIOUX COUNTY IN NORTHWEST IOWA
  CENTRAL UNION COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 200 AM CDT

* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 7 MILES SOUTHEAST OF AKRON...OR 14 MILES WEST OF
  LE MARS...AND WAS MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAIG...LE MARS AROUND 120 AM CDT...
  STRUBLE...IRETON AROUND 125 AM CDT...
  MAURICE AROUND 130 AM CDT...
  ORANGE CITY...ALTON...SIOUX CENTER AROUND 135 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. 

&&

LAT...LON 4318 9606 4295 9587 4261 9645 4280 9668
TIME...MOT...LOC 0608Z 231DEG 47KT 4276 9643

$$

MJF
3 follow-up statements
000 
WWUS53 KFSD 250622
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
122 AM CDT SAT APR 25 2009

IAC149-167-SDC127-250700-
/O.CON.KFSD.SV.W.0022.000000T0000Z-090425T0700Z/
SIOUX IA-PLYMOUTH IA-UNION SD-
122 AM CDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL UNION...WESTERN PLYMOUTH AND SIOUX COUNTIES...

AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MAURICE...OR 7 MILES SOUTHWEST OF
ORANGE CITY...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
ORANGE CITY AND ALTON AROUND 130 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4318 9606 4295 9587 4261 9645 4280 9668
TIME...MOT...LOC 0622Z 230DEG 48KT 4294 9616

$$
MJF
000 
WWUS53 KFSD 250636
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
136 AM CDT SAT APR 25 2009

IAC149-167-SDC127-250700-
/O.CON.KFSD.SV.W.0022.000000T0000Z-090425T0700Z/
SIOUX IA-PLYMOUTH IA-UNION SD-
136 AM CDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL UNION...WESTERN PLYMOUTH AND SIOUX COUNTIES...

AT 131 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
BRUNSVILLE...OR 6 MILES WEST OF LE MARS...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
STRUBLE AROUND 140 AM CDT...
ALTON AND ORANGE CITY AROUND 155 AM CDT...

THE ORIGINAL CELL WHICH PROMPTED THE WARNING EARLIER HAS MOVED INTO 
EASTERN ORANGE COUNTY AND HAS WEAKENED...AND IS NOT LIKELY SEVERE 
ANYMORE. HOWEVER...A NEW CELL IN THE WARNED AREA HAS INTENSIFIED 
JUST WEST OF LE MARS AND WILL LIKELY CONTAIN HAIL UP TO ONE INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4318 9606 4295 9587 4261 9645 4280 9668
TIME...MOT...LOC 0635Z 240DEG 39KT 4284 9623

$$

MJF
000 
WWUS53 KFSD 250657
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
157 AM CDT SAT APR 25 2009

IAC149-167-SDC127-250707-
/O.EXP.KFSD.SV.W.0022.000000T0000Z-090425T0700Z/
SIOUX IA-PLYMOUTH IA-UNION SD-
157 AM CDT SAT APR 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UNION...WESTERN
PLYMOUTH AND SIOUX COUNTIES EXPIRES AT 200 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4318 9606 4295 9587 4261 9645 4280 9668
TIME...MOT...LOC 0657Z 240DEG 39KT 4295 9594

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:45 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 24, 9:45 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
945 PM CDT FRI APR 24 2009

.DISCUSSION...
UPDATED GRIDS EARLIER TO REMOVE THREAT OF THUNDERSTORMS OR MUCH OF
ANY PRECIP FROM SOUTHEAST HALF OF THE CWA THIS EVENING...AS FRONTAL
BOUNDARY HAS PUSHED FAR ENOUGH SOUTHEAST OF THE AREA TO LIMIT
DEVELOPMENT INTO OUR AREA. WITH FRONT PUSHING FARTHER SOUTH...COOLER
TEMPERATURES AND DEW POINTS HAVE MADE A STRONGER PUSH THROUGH THE
AREA...AND HAVE DROPPED THESE OFF QUITE A BIT FASTER IN THE HOURLY
GRIDS THIS EVENING. OVERALL LOWS STILL LOOKING OK THOUGH...AS NOT
SEEING MUCH COOLER AIR POISED TO OUR NORTH TO SPILL INTO THE AREA
LATER TONIGHT. IN FACT...TEMPS ARE A LITTLE WARMER TO OUR NORTH...SO
CONTINUED NORTHERLY BREEZE SHOULD HELP THINGS LEVEL OFF A BIT LATER
TONIGHT AND ONLY MINIMAL CHANGES TO OVERNIGHT LOWS. MAIN CONCERN IS
PRECIP CHANCES ALONG STRONG MID LEVEL FRONTAL BOUNDARY OVER THE AREA
AND HAVE STARTED TO SEE DEVELOPMENT OF THIS PRECIP IN SOUTHWEST SD
AS THE UPPER WAVE APPROACHES OVER THE LAST HOUR OR TWO. THEREFORE
CATEGORICAL POPS STILL LOOKING OK FOR AFTER 06Z. WITH AFOREMENTIONED
COOLER TEMPS...HAVE EXPANDED MENTION OF LIGHT SNOW AND BUMPED TIMING
IN THE FAR NORTHWEST UP A FEW HOURS. NOT EXPECTING MUCH IF ANYTHING
FOR ACCUMULATION THOUGH...WTIH DEW POINTS EXPECTED TO COME BACK UP
TO AROUND FREEZING IN OUR NORTHWEST AS BOUNDARY LAYER WET BULBS
CLOSER TO SATURATION.

UPDATED GRIDS AND ZFP HAVE BEEN SENT.

&&

.AVIATION...
PRECIPITATION WILL CONTINUE TO DEVELOP FROM THE NORTH AND WEST
THROUGH THE EVENING...BRINGING A PERIOD OF LIGHT SHOWERS TO THE TAF
SITES THROUGH THE OVERNIGHT HOURS. WITH THESE SHOWERS...WILL HAVE
TEMPORARY REDUCTION OF VISBYS/CIGS INTO THE MVFR RANGE. COULD SEE A
LITTLE SNOW MIX IN WITH THE RAIN AT KHON AFTER 06Z. EXPECTING SHOWER
ACTIVITY TO TAPER OFF FROM NORTHWEST TO SOUTHEAST VERY EARLY ON
SATURDAY MORNING...COMING TO AN END AT KSUX AROUND 12Z.   /JM

&&

.PREV DISCUSSION...
STRONG FRONTAL BNDRY ACRS AREA THIS AFTN IN SWLY FLOW ALOFT. AT
SFC...FRONTAL BNDRY CURRENTLY PUSHING THRU FAR SERN CWA...TAKING
WITH IT THE LAST OF THE EARLY SPRING WARMTH. A BIT OF CU FIELD ACRS
N CNTRL IA AND VERY RECENT DEVELOPMENT W CNTRL IA AND SERN NEBRASKA
INDICATE THE BNDRY WELL. THE FRONT SLOPES BACK OVER THE COLD AIR
WITH MID LVL BNDRY ACRS WRN/NRN SD ATTM WITH BAND OF MAINLY
SNOWFALL...NOW MIXING WITH RAIN PUSHING EWRD. CONCERNS TONIGHT
MAINLY WITH PRECIP.

NOT ENTHUSIASTIC AT ALL WITH SVR THREAT FOR EVNG IN FAR SERN CWA.
FRONT IS NOT ALL THAT CONVERGENT...ESPLY ON THE MOIST SIDE...
AND INDICATIONS ARE STILL A SOLID 60-80 J/KG CAP WITH VERY LITTLE
DEEP FORCING. THE WINDOW WILL CLOSE RAPIDLY AS WELL WITH BNDRY
SAGGING SE. NOT EVEN SURE THAT CONVECTION WILL BE ABLE TO FORM LT
AFTN GIVEN THE TENDENCY FOR MODELS TO ERODE VIA DRY CONVECTIVE
PROCESSES. RATHER...LKLY WL TAKE INCREASE IN LLJ DURING EVNG TO GET
TSRA GOING...AND THIS WOULD ONLY THREATEN THE FAR SE WITH A LOW CHC
OF NON SEVERE STORMS. ELSEWHERE...SOMEWHAT CONCERNED BY THE DEMISE
OF THE PRECIP BAND ACRS SWRN CWA THIS AFTN AS LEADING IMPULSE IN
SWRN SD LIFTS RAPIDLY NE. HOWEVER...ANOTHER STRONGER WAVE ACRS WY
EXPECTED TO REIGNITE PCPN ALG THE MID LVL BNDRY LATER THIS EVNG
WHICH SHUD GET MORE WIDESPREAD OVERNIGHT PUSHING SWRD THRU CWA.
STILL SOME SMALL BUT DECENT ELEVATED INSTABILITY ABV 700 HPA LVL
WARRANTING A MENTION OF THUNDER THRU SERN 1/3 OF CWA. ALSO...
EXPECT THAT WITH SOME UPR TEENS/20S DWPTS LINGERING JUST N OF THE
BORDER COULD GET ENOUGH EVAPORATIVE COOLING TO MIX A BIT OF SNOW IN
FAR WRN THRU NRN CWA.

SATURDAY WILL LIKELY SEE A BAND OF LIGHT RAIN DRIFTING SLOWLY EAST
ACROSS MAINLY NW IA AND SW MN EARLY IN THE PERIOD AS THE LAST OFF
THE UPPER LEVEL SUPPORT DRAGS THE 700MB FRONT ACROSS. AFTER
THIS...EXPECT CLOUDS TO CLEAR SOME FROM THE NORTH...BUT BEGIN TO
INCREASE AGAIN IN THE EVENING AHEAD OF THE NEXT WAVE AND STRONG LOW
LEVEL WARM FRONT. LOW LEVEL THERMAL FIELD NOT ALL THAT WARM...SO
HIGHS WILL BE RESTRICTED TO BELOW NORMAL LEVELS...RANGING FROM THE
MID 50S NORTH TO AROUND 60 SOUTH.

WARM AND MOIST AIR WILL RETURN ON SATURDAY NIGHT WITH THE LLJ REALLY
CRANKING OVER EASTERN NEBRASKA. THE LLJ MASS CONVERGENCE LOOKS TO
FOCUS ON NE NEBRASKA AROUND 6Z TIME FRAME...THEN TO AROUND I90
AROUND 9-12Z AND INTO EC SD AND SW MN BY 15Z. ELEVATED INSTABILITY
NOT GREAT WITH ABOUT 300-500 J/KG FROM AROUND 800-750MB. SO...THE
SEVERE THREAT SHOULD BE MINIMAL WITH THE MAIN THREAT BEING DIME
SIZED HAIL OR SMALLER. OTHERWISE...LOWS WILL BE IN THE 40S.

SUNDAY WILL BE AN INTERESTING DAY WITH THE OVERNIGHT CONVECTION
LIKELY PLAYING A ROLL IN BOUNDARY PLACEMENT. ACROSS THE MODELS...THE
NAM AND ECMWF ARE IN AGREEMENT IN KEEPING THE WARM SECTOR MAINLY TO
THE SOUTH AND EAST OF THE CWA...THUS THE MAIN SEVERE WEATHER THREAT.
THE GFS AND CANADIAN ARE MORE BOISTEROUS WITH THE WARM AIR RETURN
AND BRING MUCH OF THE AREA EAST OF INTERSTATE 29 INTO THE WARM
SECTOR. THE CANADIAN IS LIKELY THE MOST ANOMALOUSLY SLOW AND WEST
WITH THE SFC LOW AROUND BKX AT 0Z MON WITH COLD FRONT SOUTH TOWARDS
YKN. THE 3Z SREF OUTPUT SUGGESTS THAT THE SFC WARM FRONT WILL MAKE
IT TO ABOUT A SUX TO SLB LINE. SO...WITH THE POTENTIAL FOR OVERNIGHT
CONVECTION AND THE IDEA THAT SO MUCH WARM AND MOIST AIR USUALLY
TENDS TO RIDE OVER THE WARM FRONT VS. PUSHING IT NORTH...WILL LEAN
TOWARDS THE NAM/EC/SREF SOLUTIONS FOR SATURDAY NIGHT INTO MONDAY.
THIS WILL LEAVE ONLY A SMALL AREA OF SEVERE WEATHER THREAT IN THE
AFTERNOON FROM ABOUT SUX TO SPW AND POINTS SOUTH. SEEMS LIKE ANY
MORNING ACTIVITY WILL BE SIMILAR TO THE OVERNIGHT WHERE HAIL WILL BE
POSSIBLE...BUT LIKELY DIMES OR LESS. DAYTIME HIGHS WILL RANGE FROM
THE LOWER 50S IN NORTHERN PARTS OF THE CWA TO THE MID 60S IN THE
SOUTH WITH NW IA THE TRICKIEST FORECAST AS THIS AREA WILL LIKELY BE
CLOSEST TO THE SFC FRONT.

THE SURFACE FRONT WILL PASS ON SUNDAY EVENING DRAGGING IN ANOTHER
SHOT OF COLDER AND DRIER AIR...LEADING TOWARDS ANOTHER BELOW NORMAL
DAY ON MONDAY. HIGHS WILL MAINLY BE IN THE 50S.

IN THE LATTER PERIODS(TUE/FRI)...LOOKS LIKE THIS PERIOD WILL BEGIN
QUIET...BUT SHOULD TURN TO A BUSIER PATTERN. INITIALLY...A RIDGE OF
HIGH PRESSURE AT THE SURFACE WILL WORK EAST ACROSS THE AREA ON
TUESDAY. BY WEDNESDAY...LOW PRESSURE ALOFT WILL STRENGTHEN OVER THE
WEST COAST...WITH PIECES OF ENERGY LIKELY TO EJECT INTO THE ROCKIES
AND ONTO THE PLAINS THURSDAY INTO FRIDAY. THE LAST COUPLE OF RUNS OF
THE GFS AND ECMWF...AS WELL AS THE CANADIAN AND THE GFS ENSEMBLE
MEAN ALL ARE IN PRETTY GOOD AGREEMENT WITH THIS PATTERN. SO...WILL
PROBABLY AIM FOR DRY TUESDAY INTO WEDNESDAY...BUT WILL NEED SOME MID
RANGE POPS IN FOR WEDNESDAY NIGHT INTO FRIDAY AS WARM MOIST AIR
SURGES NORTH AND UPPER LEVEL SUPPORT SPREADS ONTO THE PLAINS.
OVERALL...ASSUMING THE MODELS ARE SOMEWHAT ON TRACK WITH THIS
PATTERN...LOOKS LIKE A DECENT CHANCE FOR SOME HEAVY RAIN AND EVEN A
LITTLE SEVERE WEATHER.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE
MN...NONE.
NE...NONE.
SD...NONE.

&&

 JH/JM
Hazardous weather outlook, Apr 24, 11:32 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CDT FRI APR 24 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1132 AM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHWEST IOWA
THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

FLOODING...
FLOODING WILL CONTINUE ALONG THE JAMES RIVER FOR THE FORESEEABLE
FUTURE. THE RIVER CONTINUES TO SLOWLY RISE...AND THE CREST SHOULD
MOVE ALONG THE RIVER FROM NORTH TO SOUTH IN EARLY TO MID MAY.
PLEASE SEE THE LATEST ISSUED FLOOD STATEMENTS FOR MORE DETAILED
INFORMATION.

FIRE DANGER...
THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH TO VERY HIGH ACROSS
SOUTHERN PORTIONS OF NORTHWEST IOWA THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP LATER SATURDAY
NIGHT INTO SUNDAY MORNING. RAINFALL MAY LOCALLY REACH FROM ONE TO
TWO INCHES EAST OF A LINE FROM MARSHALL TO TYNDALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.